Verify your email address to receive email notifications.

Verification sent. Please check your inbox to verify your address.

Unable to send verification. Please try again later.

  • Q&A with Australian Health Practitioners

    Was stopping Alendronate the cause of pain throughout my body?

    Have ceased taking Alendronate medication. Was this the cause of pain throughout my body? It was painful to move in bed and especially painful to get up. I experienced  extremely itchy watery blisters that seemed to wander around my body - trunk, arms and legs. I had a sense of perpetual fatigue that made doing anything difficult and was putting my employment in jeopardy. I've now been off the medication for 6 weeks and feel normal once again. These symptoms started disappearing in the 3rd week. I'm worried about osteoporosis increasing but want quality of life.
  • Find a professional to answer your question

  • Marilyn Crosthwaite

    HealthShare Member

    My GP has suggested I stay off it until my next appt with my oncologist in Jan. I'm due for surgery in Dec so want to feel well for this then will be happy to try an alternative. In the meantime I'm on 3 x 1000mg Osteovit D daily. Feel human again - 6 wks down the track. Was blaming the hormone therapy but now convinced it was the alendronate.

  • WhispersMom

    HealthShare Member

    In January 2011 I had a bone density and received a call from my doctor's ofice that my numbers were good and I should stop taking Alendronate.  Weeks after I stopped taking the Alendronate I began to have severe muscle/joint/bone pain and have had it for the past 5-6 weeks.  I never had any of these symptoms while taking the medication.  I, too, am wondering if this is the cause of my problems as nothing in my life has changed, except stopping the Alendronate.  I'm normally very active and this has really put the skids on everyday, normal activity.  Though my symptoms have lessened a little bit the past few days, I am still having a lot of problems.  I'm wondering if I'll EVER feel normal again.  I did call my doctor's office and they said they never heard of anything like this after stopping Alendronate.  Has anyone else experienced this?

  • WhispersMom

    HealthShare Member

    Oops - sorry.  My bone density was in January of this past year - 2012.

answer this question

You must be a Health Professional to answer this question. Log in or Sign up .

You may also like these related questions

Ask a health question

Empowering Australians to make better health choices